fbpx

Internal Medicine MCQs- 1



Q- A 65-year-old man complains of lightheadedness when he gets off bed in the morning. He takes metoprolol and hydrochlorothiazide. Which of the following is the cause of his complaint?

A- Antihypertensive therapy

B- Aortic stenosis

C- Hypertension

D- Vasovagal reflex

A- Antihypertensive therapy- I know it is an easy question but this one teaches you to be aware not to choose any choice if it is not included in the scenario. This symptom can happen with any of the other three but nothing is mentioned in the case about them.



Q- A 50-year-old woman presents with palpitations and SOB. Her pulse is 140/min with irregular irregularity. Which of the following is the most likely finding in echocardiography?

A- Dilated cardiomyopathy

B- Left ventricular hypertrophy

C- Mitral stenosis

D- Right ventricular hypertrophy

C- Mitral stenosis- This is most likely atrial fibrillation caused by mitral stenosis. Other choices are mostly associated with ventricular arrhythmias.



Q- An old patient underwent percutaneous coronary intervention due to anterior myocardial infarction. Now, his ejection fraction is 45. Which of the following medications increases his survival?

A- Atenolol

B- Digoxin

C- Furosemide

D- Lisinopril

A- Atenolol- Beta blockers increase survival rate in post-myocardial infarction patients with low ejection fraction. They reduce oxygen demand and arrhythmias.



2 thoughts on “Internal Medicine MCQs- 1”

  1. Yes it decreases mortality but beta blockers do so with low ejection fraction.

  2. But why wouldn’t lisinopril be a right answer as well? It decreases mortiality in CHF too.

Leave a Comment